MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR LUMBAR CATH. ACCESS. KIT (LCAK); EXTERNAL DRAINAGE ACCESSORIES

INTEGRA NEUROSCIENCES PR LUMBAR CATH. ACCESS. KIT (LCAK); EXTERNAL DRAINAGE ACCESSORIES
Model Number 910121
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 4 of 4 reports linked to mfg report numbers: 2648988-2021-00018, 2648988-2021-00020, 9612007-2021-00038.A facility reported that lumbar catheter (910121) was observed leaking on arrival to unit, dressing changed with sterile technique was done.Patient had severe headache.First cerebrospinal fluid (csf) culture was clean, then on (b)(6) 2021, neutrophils went from 2 to 77, protein / glucose was fine.Patient on ancef, culture/sensitivity showed no growing organisms.Patient was later discharged on (b)(6) 2021.
 
Additional Manufacturer Narrative
The lumbar cath.Access.Kit (lcak) (910121) was not returned for evaluation and lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history record (dhr) could not be reviewed.The complaint is considered unverifiable and its exact root cause undetermined.The user did not report any observable product defect prior to the procedure.No information regarding insertion procedure was provided.Per risk file, the most likely cause is procedure-related.Spinal fluid may leak around the catheter and its dressing and the leakage can occur as a result of csf bypassing the insertion site, in which case the dressing will become wet.It can also occur due to placement of the catheter, damage to the drain tubing, catheter dislodgement.Dressings of the evd site need to be routinely checked, observed, and documented by hospital staff to ensure a leak has not occurred.No further investigation or corrective action is deemed required.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
LUMBAR CATH. ACCESS. KIT (LCAK)
Common Device Name
EXTERNAL DRAINAGE ACCESSORIES
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key12920170
Report Number9612007-2021-00039
Device Sequence Number5222982
Product Code JXG
UDI-Device Identifier10381780034124
UDI-Public10381780034124
Combination Product (Y/N)N
PMA/510(K) Number
K862513
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number910121
Device Catalogue Number910121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/12/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date03/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown